Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 23, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 16, 2009, 5:44 PM EDT for Blount County, Sevier County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2009, 5:44 PM EDT (21:44 UTC)
- Expired
- Aug 16, 2009, 7:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blount County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:15 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 16, 3:15 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SUN AUG 16 2009 .SHORT TERM (TONIGHT THROUGH TUESDAY)...TROPICAL STORM CLAUDETTE FORECAST TO WEAKEN AS IT MOVES FROM NE GLFMEX TO NE MS BY MON AFTN. LOW LEVEL RIDGE WEAKENS OVER S APPALACHIANS RESULTING IN AN INCREASE IN SOUTHERLY FLOW. PWS INCREASE TO NEAR 2.00 BY TUE. CAPES ARE PROGGED TO RISE THROUGH THE PERIOD. GOOD COVERAGE OF CONVECTION EXPECTED EACH DAY AIDED BY DAY TIME HEATING. OVERNIGHT CONVECTION ALSO POSSIBLE DUE TO OLD OUTFLOW BOUNDARIES AND LOW LEVEL CONVERGENCE. ABOVE NORMAL TEMPS CONTINUE. .LONG TERM (WEDNESDAY THROUGH SUNDAY)...A SHORTWAVE TRACKS THROUGH THE AREA ON WEDNESDAY. WITH AMPLE MOISTURE AVAILABLE...WILL KEEP CHANCE POPS GOING FOR WEDNESDAY. ANOTHER SHORTWAVE TRACKS THROUGH ON THURSDAY...WILL KEEP CHANCE POPS GOING FOR THURSDAY AS WELL. A FRONT FOLLOWS ON FRIDAY. WILL CONTINUE THE CHANCE POPS GOING INTO FRIDAY. THE FRONT SHOULD EXITS THE CWA ON SATURDAY...WILL KEEP ONLY SLIGHT CHANCE POPS GOING FOR SATURDAY. DRY WEATHER RETURNS ON SUNDAY. STAYED NEAR MEX GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 88 71 88 70 / 20 50 30 50 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 87 70 86 69 / 20 40 30 50 40 OAK RIDGE, TN 69 87 69 86 69 / 20 40 30 50 40 TRI CITIES AIRPORT, TN 63 87 64 85 66 / 20 30 20 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, Aug 16, 4:15 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 415 AM EDT SUN AUG 16 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 415 AM EDT SUN AUG 16 2009 /315 AM CDT SUN AUG 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:52 PM EDT | Areal Flood Advisory | MRX | Sevier | 3 hr |
| Aug 16, 5:30 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 3 hr |
| Aug 16, 5:41 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 49 min |
| Aug 16, 5:55 PM EDT | Areal Flood Advisory | MRX | Washington | 2 hr |
| Aug 16, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi, Washington | 29 min |
| Aug 16, 6:14 PM EDT | Flash Flood Warning | MRX | Washington | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.